MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number SAT001
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure and ¿white like fluid in tubbing set¿ and bubbles were noted on the smartablate irrigation tube set.No adverse patient consequence was reported.The bubbles in tubing is not considered mdr reportable.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 10-dec-2025.As such, section d9 has been populated.It was reported that a patient underwent a cardiac ablation procedure and ¿white like fluid in tubbing set¿ and bubbles were noted on the smartablate irrigation tube set.Device investigation details: following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and cloudiness inside the tubing was observed.No bubbles were observed.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported condition were identified.The foreign material reported can be confirmed, as the cloudiness observed may be related to the event described by the customer.The bubbles reported could not be duplicated during the investigation.Oher circumstances may have affected device performance.The instructions for use contain the following information: verify that the smartablate¿ irrigation tubing set is free of leaks or defects and that all bubbles have been flushed from the tube set.If bubbles are present, continue flushing until they are passed through the tubing set.In addition, bubbles with no movement and cloudiness on the smart ablate tubing have been investigated by a cross functional team and the engineering analysis suggests that a plasticizer migration in the tubing product may be contribute to a change in tubing appearance including opacity, increase in lumen roughness as well as microbubble adhesion.Plasticizer migration is a known phenomenon in softer polyvinyl chloride (pvc) materials like our tubing set.Additionally, an independent evaluation determined that the plasticizer is not toxic and will not result in adverse health effects in cardiac ablation patients under normal use conditions.Despite any change in tubing appearance, bubbles in the saline remain readily detectable.In addition, the bubble sensor on the smartablate pump uses ultrasound signals and the sensitivity of this sensor is unaffected by any change in tubing appearance.Customers should continue to properly prime and flush tubing per the instructions for use (ifu) and the smartablate irrigation tubing set preparation workflow.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SMARTABLATE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
LAKE REGION MEDICAL
calle hertz 1525
parq indust antonio j bermudez
ciudad juarez 32470
MX   32470
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23724301
Report Number2029046-2025-04014
Device Sequence Number16134123
Product Code LPB
UDI-Device Identifier10846835009743
UDI-Public(01)10846835009743(17)260531(10)AC9951551
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P990017/S17
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberSAT001
Device Lot NumberAC9951551
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown